Illinois, 2009Damaging Wind in Illinois, June 23, 2009
June 23, 2009 · NWS ILX · 1 event in 1 county or zone
A cold front well west of the Mississippi River triggered a line of thunderstorms that pushed into west-central Illinois and dissipated during the evening of June 23rd. The gust front associated with these dying storms pushed through Schuyler County, resulting in a few downed tree branches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front well west of the Mississippi River triggered a line of thunderstorms that pushed into west-central Illinois and dissipated during the evening of June 23rd. The gust front associated with these dying storms pushed through Schuyler County, resulting in a few downed tree branches.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jun 23, 5:55 PM CST, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 23, 5:55 PM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
655 PM CDT TUE JUN 23 2009
.DISCUSSION...
ISSUED 300 PM CDT TUE JUN 23 2009
SHORT TERM...TONIGHT THROUGH FRIDAY...
UPPER RIDGE CONTINUES TO DOMINATE THE WEATHER OVER THE AREA.
THUNDERSTORM COMPLEX OVER IOWA IS FORECAST BY THE SHORT RANGE MODELS
TO TAKE A HARD DIVE SOUTH THIS EVENING WITH PRECIPITATION REMAINING
JUST TO THE WEST OF OUR FORECAST AREA TONIGHT. PROFILER/RADAR WINDS
INDICATE LIGHT NORTHEASTERLY FLOW IN THE LOWER LAYERS...AND THE
CUMULIFORM DEBRIS FROM PREVIOUS STORMS OVER NORTHEASTERN MISSOURI IS
MOVING STRAIGHT SOUTH. HOWEVER IT IS HARD TO IGNORE STORMS IN THE
NORTHERN HALF OF IOWA WITHIN NORTHWESTERLY FLOW ALOFT. WILL GO AHEAD
AND INDICATE SLIGHT CHANCE POPS NORTHWEST OF THE ILLINOIS RIVER
TONIGHT.
RIDGE IS FORECAST TO NUDGE WESTWARD ON WED...WITH ONE MORE DAY OF
WIDESPREAD 100+ HEAT INDICES BEFORE THE COLD FRONT MOVES IN
WEDNESDAY EVENING. THUNDERSTORM CHANCES WILL GO UP WEDNESDAY NIGHT
AS CONVECTION ALONG THE FRONT OVER IOWA MOVES SOUTHEASTWARD. WILL
CONTINUE WITH CHANCE POPS FOR THURSDAY AS THE FRONT GOES THROUGH...
BUT THESE MAY BE RAISED IF COVERAGE ENDS UP AS MUCH AS EXPECTED.
HIGH PRESSURE WILL THEN MOVE IN BEHIND THE FRONT AND PROVIDE COOLER
TEMPERATURES AND DRIER CONDITIONS.
LONG TERM...SATURDAY THROUGH TUESDAY...
THE NEXT UPPER TROUGH IS FORECAST TO MOVE ACROSS THE U.S./CANADIAN
BORDER LATE THIS WEEK AND PUSH ANOTHER COLD FRONT THROUGH ILLINOIS
SATURDAY/EARLY SUNDAY. AFTER ANOTHER ROUND OF CONVECTION WITH THIS
FEATURE...THE LONGER RANGE MODELS ARE IN AGREEMENT THAT THE OVERALL
UPPER PATTERN WILL EVOLVE INTO A RIDGE WEST/TROUGH EAST. THIS SHOULD
ALLOW THE HIGH PRESSURE IN THE WAKE OF THE WEEKEND FRONT TO PUSH
SOUTHEASTWARD AND DRY THINGS OUT AGAIN FOR THE FIRST PART OF NEXT
WEEK.
04
&&
.AVIATION...
ISSUED 655 PM CDT TUE JUN 23 2009
GENERALLY QUIET/VFR AVIATION WEATHER CONDITIONS EXPECTED THROUGH
THE 00Z TAF PERIOD. ON THE WHOLE...HIGH PRESSURE WILL REMAIN IN
CONTROL WITH WINDS REMAINING UNDER 10 KTS AND MINIMAL CLOUD COVER.
ONE THING THANT WILL NEED TO BE MONITORED OVER THE NEXT FEW HOURS
IS THE CONVECTIVE COMPLEX OVER IOWA. THIS SYSTEM IS TRENDING MORE
SOUTHERLY WITH TIME AND THIS TREND SHOULD CONTINUE. THIS TRACK
WILL KEEP THE SYSTEM MAINLY WEST OF THE TERMINALS. ALSO...AN
ISOLATED THUNDERSTORM HAS POPPED UP IN NORTHERN MCLEAN COUNTY AND
MAY IMPACT KBMI TOWARD 9 PM IF IT HOLDS TOGETHER.
BAK
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR ILZ027>031-036>038-
040>057-061>063-066>068-071>073.
&&
Hazardous weather outlook, Jun 23, 2:17 PM CST, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
317 PM CDT TUE JUN 23 2009
ILZ027>031-036-037-040-041-241100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
317 PM CDT TUE JUN 23 2009
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
A THUNDERSTORM COMPLEX OVER NORTHERN IOWA THIS AFTERNOON WILL
WEAKEN AS IT MOVES SOUTHEAST TOWARD THE REGION. THERE WILL BE A
SLIGHT CHANCE THAT A FEW STORMS MAY MAKE IT AS FAR SOUTHEAST AS
THE ILLINOIS RIVER LATE TONIGHT BEFORE DISSIPATING. SEVERE WEATHER
IS NOT EXPECTED WITH THESE STORMS. HOT AND HUMID CONDITIONS WILL
PERSIST THROUGH THE EVENING WITH HEAT INDEX READINGS NEAR 100.
THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM WILL REMAIN ABOVE FLOOD
STAGE THROUGH THE COMING WEEKEND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODIC DISTURBANCES WILL MOVE THROUGH THE REGION INTO THE
WEEKEND BRING OCCASIONAL CHANCES FOR THUNDERSTORMS WEDNESDAY AND
THURSDAY AND THEN AGAIN ON SATURDAY. AT THIS TIME...SEVERE WEATHER
IS NOT EXPECTED. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH
WEDNESDAY WITH HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ON
WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ038-042>046-048-051>057-061>063-066>068-241100-
CHAMPAIGN-CHRISTIAN-CLARK-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LOGAN-MACON-MCLEAN-MENARD-MOULTRIE-
PIATT-SANGAMON-SHELBY-VERMILION-
317 PM CDT TUE JUN 23 2009
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE EVENING WITH
HEAT INDEX READINGS NEAR 100.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODIC DISTURBANCES WILL MOVE THROUGH THE REGION INTO THE
WEEKEND BRING OCCASIONAL CHANCES FOR THUNDERSTORMS WEDNESDAY AND
THURSDAY AND THEN AGAIN ON SATURDAY. AT THIS TIME...SEVERE WEATHER
IS NOT EXPECTED. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH
WEDNESDAY WITH HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ON
WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ071>073-241100-
CLAY-LAWRENCE-RICHLAND-
317 PM CDT TUE JUN 23 2009
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.
.DAY ONE...TONIGHT
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE EVENING WITH
HEAT INDEX READINGS NEAR 100.
THE LITTLE WABASH RIVER AT CLAY CITY AND THE EMBARRAS RIVER AT
LAWRENCEVILLE WILL REMAIN IN FLOOD THROUGH WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODIC DISTURBANCES WILL MOVE THROUGH THE REGION INTO THE
WEEKEND BRING OCCASIONAL CHANCES FOR THUNDERSTORMS WEDNESDAY AND
THURSDAY AND THEN AGAIN ON SATURDAY. AT THIS TIME...SEVERE WEATHER
IS NOT EXPECTED. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH
WEDNESDAY WITH HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ON
WEDNESDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ047-049-050-241100-
CASS-MORGAN-SCOTT-
317 PM CDT TUE JUN 23 2009
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.
.DAY ONE...TONIGHT
HOT AND HUMID CONDITIONS WILL PERSIST THROUGH THE EVENING WITH HEAT
INDEX READINGS NEAR 100.
THE ILLINOIS RIVER WILL REMAIN IN FLOOD FROM HAVANA DOWNSTREAM
THROUGH THE WEEKEND.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
PERIODIC DISTURBANCES WILL MOVE THROUGH THE REGION INTO THE
WEEKEND BRING OCCASIONAL CHANCES FOR THUNDERSTORMS THURSDAY AND
THEN AGAIN ON SATURDAY. AT THIS TIME...SEVERE WEATHER IS NOT
EXPECTED. HOT AND HUMID CONDITIONS WILL PERSIST THROUGH WEDNESDAY
WITH HEAT INDEX READINGS BETWEEN 100 AND 105 DEGREES ON WEDNESDAY
AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARKER
Thunderstorm Wind, Schuyler
- When
- June 23, 7:10 PM CST to 7:30 PM CST
- Where
- Schuyler County, 0.81 mi ENE of Huntsville to 0.57 mi NE of Rushville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 40.186, -90.857
Tree branches were blown down in the towns of Huntsville, Camden, and Rushville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, June 23, 20092 deaths · 4 injured · $75,000 · EF0 · 17 events
- Tornadoes and Flash Flood in Florida, June 23 to 24, 20091 death · $751,000 · EF1 · 17 events
- Flash Flooding and Hail in Iowa, June 23, 2009$1.1 million · 1.75 in hail · 95 events
- Heat in Texas, June 23, 20091 death · 1 event
- Flash Flood and Damaging Winds in Iowa, June 23, 20091 injured · $40,000 · 70 kt wind · 44 events
- Damaging Winds in Mississippi, June 23, 20091 injured · $173,000 · 60 kt wind · 7 events
- Tornadoes and Flash Flood in Nebraska, June 23, 2009$180,000 · EF0 · 9 events
- Hail in Nebraska, June 23, 2009$205,000 · 1 in hail · 6 events
- Flash Flooding and Damaging Wind in New Mexico, June 23 to 24, 2009$200,000 · 54 kt wind · 3 events
- Hail and Damaging Winds in Florida, June 23, 20092 injured · $18,000 · 61 kt wind · 26 events
- Hail and Damaging Winds in Arkansas, June 23, 2009$90,000 · 50 kt wind · 6 events
- Coastal Flood in Georgia, June 23, 2009$50,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180544.